Local Oort groups and the isolated differential data criterion
Journal de théorie des nombres de Bordeaux, Volume 34 (2022) no. 1, pp. 251-269.

It is conjectured that if k is an algebraically closed field of characteristic p>0, then any branched G-cover of smooth projective k-curves where the “KGB” obstruction vanishes and where a p-Sylow subgroup of G is cyclic lifts to characteristic 0. Obus has shown that this conjecture holds given the existence of certain meromorphic differential forms on k 1 with behavior determined by the ramification data of the cover. We give a more efficient procedure to compute these forms than was previously known. As a consequence, we show that all D 25 -covers and D 27 -covers lift to characteristic zero.

Il est conjecturé que si k est un corps algébriquement clos de caractéristique p>0, alors tout G-revêtement ramifié de courbes projectives lisses sur k pour lequel l’obstruction « KGB » s’annule et tel qu’un p-sous-groupe de Sylow de G est cyclique peut être relevé en caractéristique 0. Obus a démontré que cette conjecture est vraie si l’on suppose l’existence de certaines formes différentielles méromorphes sur k 1 dont les propriétés sont détérminées par la filtration de ramification du revêtement. Nous présentons ici un algorithme plus efficace pour calculer ces formes. En conséquence, nous pouvons prouver que tous les D 25 -revêtements et tous les D 27 -revêtements se relèvent en caractéristique zéro.

Received:
Accepted:
Published online:
DOI: 10.5802/jtnb.1200
Classification: 14H37,  12F10,  13B05
Keywords: local lifting problem, local Oort group, differential data, Vandermonde determinant
Huy Dang 1; Soumyadip Das 2; Kostas Karagiannis 3; Andrew Obus 4; Vaidehee Thatte 5

1 Institute of Mathematics Vietnam Academy of Science and Technology 18 Hoang Quoc Viet Road Cau Giay District Hanoi 10307, Vietnam
2 Tata Institute of Fundamental Research Homi Bhaba Road, Colaba Mumbai 400005, India
3 Aristotle University of Thessaloniki Department of Mathematics School of Sciences 54124 Thessaloniki, Greece
4 Baruch College 1 Bernard Baruch Way New York, NY 10010, USA
5 Binghamton University Binghamton New York 13902-6000, USA
License: CC-BY-ND 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
@article{JTNB_2022__34_1_251_0,
     author = {Huy Dang and Soumyadip Das and Kostas Karagiannis and Andrew Obus and Vaidehee Thatte},
     title = {Local {Oort} groups and the isolated differential data criterion},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     pages = {251--269},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {34},
     number = {1},
     year = {2022},
     doi = {10.5802/jtnb.1200},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1200/}
}
TY  - JOUR
AU  - Huy Dang
AU  - Soumyadip Das
AU  - Kostas Karagiannis
AU  - Andrew Obus
AU  - Vaidehee Thatte
TI  - Local Oort groups and the isolated differential data criterion
JO  - Journal de théorie des nombres de Bordeaux
PY  - 2022
DA  - 2022///
SP  - 251
EP  - 269
VL  - 34
IS  - 1
PB  - Société Arithmétique de Bordeaux
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1200/
UR  - https://doi.org/10.5802/jtnb.1200
DO  - 10.5802/jtnb.1200
LA  - en
ID  - JTNB_2022__34_1_251_0
ER  - 
%0 Journal Article
%A Huy Dang
%A Soumyadip Das
%A Kostas Karagiannis
%A Andrew Obus
%A Vaidehee Thatte
%T Local Oort groups and the isolated differential data criterion
%J Journal de théorie des nombres de Bordeaux
%D 2022
%P 251-269
%V 34
%N 1
%I Société Arithmétique de Bordeaux
%U https://doi.org/10.5802/jtnb.1200
%R 10.5802/jtnb.1200
%G en
%F JTNB_2022__34_1_251_0
Huy Dang; Soumyadip Das; Kostas Karagiannis; Andrew Obus; Vaidehee Thatte. Local Oort groups and the isolated differential data criterion. Journal de théorie des nombres de Bordeaux, Volume 34 (2022) no. 1, pp. 251-269. doi : 10.5802/jtnb.1200. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1200/

[1] José Bertin Obstructions locales au relèvement de revêtements galoisiens de courbes lisses, C. R. Math. Acad. Sci. Paris, Volume 326 (1998) no. 1, pp. 55-58 | DOI | MR | Zbl

[2] José Bertin; Ariane Mézard Déformations formelles des revêtements sauvagement ramifiés de courbes algébriques, Invent. Math., Volume 141 (2000) no. 1, pp. 195-238 | DOI | MR | Zbl

[3] Irene I. Bouw; Stefan Wewers The local lifting problem for dihedral groups, Duke Math. J., Volume 134 (2006) no. 3, pp. 421-452 | DOI | MR | Zbl

[4] Irene I. Bouw; Stefan Wewers; Leonardo Zapponi Deformation data, Belyi maps, and the local lifting problem, Trans. Am. Math. Soc., Volume 361 (2009) no. 12, pp. 6645-6659 | DOI | MR | Zbl

[5] Louis Hugo Brewis; Stefan Wewers Artin characters, Hurwitz trees and the lifting problem, Math. Ann., Volume 345 (2009) no. 3, pp. 711-730 | DOI | MR | Zbl

[6] Pierre Cartier Une nouvelle opération sur les formes différentielles, C. R. Acad. Sci. Paris, Volume 244 (1957), pp. 426-428 | MR | Zbl

[7] Ted Chinburg; Robert Guralnick; David Harbater The local lifting problem for actions of finite groups on curves, Ann. Sci. Éc. Norm. Supér., Volume 44 (2011) no. 4, pp. 537-605 | DOI | Numdam | MR | Zbl

[8] David S. Dummit; Richard M. Foote Abstract algebra, John Wiley & Sons, 2004, xii+932 pages | MR

[9] Marco A. Garuti Prolongement de revêtements galoisiens en géométrie rigide, Compos. Math., Volume 104 (1996) no. 3, pp. 305-331 | Numdam | MR | Zbl

[10] Barry Green; Michel Matignon Liftings of Galois covers of smooth curves, Compos. Math., Volume 113 (1998) no. 3, pp. 237-272 | DOI | MR | Zbl

[11] Séminaire de géométrie algébrique du Bois Marie 1960–61. Revêtements étales et groupe fondamental (SGA 1) (Alexander Grothendieck, ed.), Documents Mathématiques, 3, Société Mathématique de France, 2003, xviii+327 pages | MR

[12] E. R. Heineman Generalized Vandermonde determinants, Trans. Am. Math. Soc., Volume 31 (1929) no. 3, pp. 464-476 | DOI | MR | Zbl

[13] Serge Lang Elliptic functions, Graduate Texts in Mathematics, 112, Springer, 1987, xii+326 pages (With an appendix by J. Tate) | DOI | MR

[14] Andrew Obus The (local) lifting problem for curves, Galois-Teichmüller theory and arithmetic geometry (Advanced Studies in Pure Mathematics), Volume 63, Mathematical Society of Japan, 2012, pp. 359-412 | DOI | MR | Zbl

[15] Andrew Obus The local lifting problem for A 4 , Algebra Number Theory, Volume 10 (2016) no. 8, pp. 1683-1693 | DOI | MR | Zbl

[16] Andrew Obus A generalization of the Oort conjecture, Comment. Math. Helv., Volume 92 (2017) no. 3, pp. 551-620 | DOI | MR | Zbl

[17] Andrew Obus Lifting of curves with automorphisms, Open Problems in Arithmetic Algebraic Geometry (Advanced Lectures in Mathematics (ALM)), Volume 46, International Press, 2019, pp. 9-59 | MR | Zbl

[18] Andrew Obus; Rachel J. Pries Wild tame-by-cyclic extensions, J. Pure Appl. Algebra, Volume 214 (2010) no. 5, pp. 565-573 | DOI | MR | Zbl

[19] Andrew Obus; Stefan Wewers Cyclic extensions and the local lifting problem, Ann. Math., Volume 180 (2014) no. 1, pp. 233-284 | DOI | MR | Zbl

[20] Guillaume Pagot Relèvement en caractéristique zéro d’actions de groupes abéliens de type (p,...,p), Ph. D. Thesis, Université Bordeaux I (France) (2002) (available at http://www.math.u-bordeaux1.fr/~mmatigno/Pagot-These.pdf)

[21] Florian Pop The Oort conjecture on lifting covers of curves, Ann. Math., Volume 180 (2014) no. 1, pp. 285-322 | DOI | MR | Zbl

[22] Rachel J. Pries Wildly ramified covers with large genus, J. Number Theory, Volume 119 (2006) no. 2, pp. 194-209 | DOI | MR | Zbl

[23] Jean-Pierre Serre Corps locaux, Publications de l’Institut de Mathématique de l’Université de Nancago, 8, Hermann, 1968, 245 pages

[24] Bradley Weaver The local lifting problem for D 4 , Isr. J. Math., Volume 228 (2018) no. 2, pp. 587-626 | DOI | MR | Zbl

Cited by Sources: